MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX DELTA HEADS; PROSTHESIS, HIP

ZIMMER GMBH BIOLOX DELTA HEADS; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Medical device site infection (4845)
Date of Event 07/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D6a: device was implanted on an unknown date in (b)(6) 2024.D10: unknown avenir stem, unknown item and lot #.Unknown allofit-it cup 54, unknown item and lot #.Unknown pe liner, unknown item and lot #.G2: foreign: belgium.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient had second stage revision surgery due to periprosthetic joint infection and abscessation, approximately 6 months after implantation.In first stage the patient had revision hip prosthesis for removal and spacer insertion, approximately 1 month later the patient had the second stage for new devices implantation.Due diligence has been completed for this complaint; to date all available additional information has been received.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: d9; d10; g3; h2; h3: h6; h11 d10: allofit-it cup 54 unknown item #00875505400 and lot# 3179814 femoral stem cementless collarless coxa vara 12/14 taper size 6 item# 574103060 and lot#3080152 36mm i.D.Size jj neutral liner use with 54mm o.D.Size jj shell item# 00875101136 and lot#65918642.
 
Event or Problem Description
No additional event information at this time.
 
Additional Manufacturer Narrative
During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, implanted products are not identified as the source or contributing to the reported infection.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
BIOLOX DELTA HEADS
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20145924
Report Number0009613350-2024-00430
Device Sequence Number4248414
Product Code LZO
UDI-Device Identifier00889024430365
UDI-Public(01)00889024430365(17)330530(10)3143611
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K200112
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00877503602
Device Lot Number3143611
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer09/25/2024
10/31/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date10/16/2024
11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.; SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age78 YR
Patient SexMale
Patient Weight84 KG
Patient EthnicityNon Hispanic
Patient RaceWhite